Ohio, 2010Damaging Wind in Ohio, August 14, 2010
August 14, 2010 · NWS PBZ · 1 event in 1 county or zone
An area of thunderstorms developed ahead of a cold front producing isolated damage in eastern Ohio and some flash flooding across parts of western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms developed ahead of a cold front producing isolated damage in eastern Ohio and some flash flooding across parts of western Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 14, 2:34 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 14, 2:34 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
334 PM EDT SAT AUG 14 2010
.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING INCREASING SHOWERS AND
THUNDERSTORMS TONIGHT THROUGH SUNDAY. SLIGHTLY COOLER AND DRIER
CONDITIONS WILL WORK INTO THE AREA FOR EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AREA OF STORMS ACROSS CENTRAL OHIO WILL MOVE TOWARD WESTERN CWA
LATE AFTERNOON WELL AHEAD OF COLD FRONT STILL BACK ACROSS WESTERN
GREAT LAKES. SHORTWAVE AHEAD OF CLOSED LOW ROTATING INTO NORTHERN
LAKES WILL BRING ADDITIONAL DEVELOPMENT ACROSS REGION TONIGHT INTO
SUNDAY. HEAVY DOWNPOURS AND GUSTY WINDS POSSIBLE WITH STORMS AND
SEVERE POSSIBLE LATER TONIGHT AND SUNDAY AS HEIGHTS FALL AND UPPER
TROUGH MOVES TOWARD REGION. QUITE HUMID CONDITIONS WILL
CONTINUE.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
COLD FRONT WILL ENTER THE REGION SUNDAY AND PUSH INTO WEST
VIRGINIA BY MONDAY. SHOWERS AND STORMS SUNDAY NIGHT WILL DIMINISH
NORTHWEST TO SOUTHEAST MONDAY AS LESS HUMID AIR BUILDS IN BEHIND
FRONT. FRONT WILL LAY OUT ACROSS WEST VIRGINIA TUESDAY AND KEPT A
LOW CHANCE POP IN THE SOUTHEAST RIDGES. LOWER TEMPERATURES TOWARD
NORMAL WITH MUCH LOWER DEW POINTS LATER MONDAY INTO TUESDAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BASED ON BLEND OF RECENT GEFS AND ECMWF MODEL OUTPUT...EXPECT THE
UPPER LEVEL JETSTREAM FLOW TO BE ZONAL THIS PERIOD. THIS WILL
MAINTAIN UNCERTAINTY IN THE PASSAGE OF A SECONDARY FRONT LATE WEEK.
SO AFTER A DRY WEDNESDAY...INSERTED CHANCE OF SHOWERS AND
THUNDERSTORMS THURSDAY INTO SATURDAY.
FORECASTED TEMPERATURES NEAR SEASONABLE LEVELS AS INDICATED BY HPC
GUIDANCE WHICH HAD SLIGHTLY LOWER DAYTIME HIGHS THAN GFS MOS.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
JUDGING FROM RECENT RADAR AND SURFACE DATA COUPLED WITH RECENT HRRR
AND NAM-WRF MODEL OUTPUT...EXPECT BANDS OF SCATTERED IFR
THUNDERSTORMS ACROSS CENTRAL OHIO WILL MOVE EASTWARD AT 25-30 KTS
THROUGH THE UPPER OHIO VALLEY TONIGHT. THUNDERSTORM OUTFLOWS COULD
CAUSE ADDITIONAL DEVELOPMENTS WHICH WOULD FURTHER COMPLICATE
FORECAST OF THUNDERSTORMS AT TAF SITES. SO RATHER THAN FORECAST
PROLONGED PERIOD OF THUNDERSTORMS...OPTED FOR MENTION OF CB EARLY
TONIGHT AND MVFR FOG AND CB CEILINGS LATE TONIGHT WHEN PATCHY FOG
CAN ALSO BE A RESTRICTION PLAYER.
SURFACE WINDS TONIGHT WILL BE MAINLY FROM THE SOUTH 5-10 KTS WITH
HIGHER GUSTS NEAR STORMS.
ON SUNDAY, COLD FRONT CONTINUES EASTWARD PROGRESS AND WILL PRODUCE
THE BEST CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT WITH IFR
RESTRICTIONS...WITH SEVERE POTENTIAL. SEE SPC DISCUSSION. FRONT
CROSSES REGION ON MONDAY WITH SOME LINGERING MVFR SHOWERS AND FOG
AND POSSIBLY THUNDER EARLY. HIGH PRESSURE THEN BUILDS ACROSS
FORECAST AREA LATE MONDAY THROUGH WEDNESDAY PROVIDING PREVALENT VFR.
A SECONDARY FRONT MAY AFFECT THE UPPER OHIO VALLEY WITH MVFR SHOWERS
THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 14, 3:30 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT SAT AUG 14 2010
OHZ039-048-057-058-151200-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-
430 PM EDT SAT AUG 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS...ALTHOUGH
LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL IS
A POSSIBILITY THAT COULD CAUSE FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY INTO SUNDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE LARGE
HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ040-041-049-050-059-068-069-PAZ007>009-013>016-020>023-029>032-
WVZ001>004-012-021-022-151200-
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
430 PM EDT SAT AUG 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY INTO SUNDAY
NIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND POSSIBLE LARGE
HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-WVZ023-041-151200-
GARRETT-PRESTON-TUCKER-
430 PM EDT SAT AUG 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 14, 3:26 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT SAT AUG 14 2010
OHZ048-142115-
COSHOCTON OH-
426 PM EDT SAT AUG 14 2010
...STRONG THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
COSHOCTON...
AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF CONESVILLE...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
COOPERDALE... CONESVILLE... COSHOCTON...
WEST LAFAYETTE...
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PENNIES
AND WIND GUSTS UP TO 50 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A
SAFE PLACE IF THUNDERSTORMS APPROACH. A LINE OF THUNDERSTORMS WILL
ALSO BE ENTERING THE COUNTY FROM THE WEST...PRODUCING HEAVY RAINFALL
AND GUSTY WINDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4018 8213 4045 8188 4045 8185 4030 8162
4015 8183 4015 8209Special weather statement, Aug 14, 4:38 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 PM EDT SAT AUG 14 2010
OHZ039>041-048-049-057-058-142215-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON
OH-MUSKINGUM OH-TUSCARAWAS OH-
538 PM EDT SAT AUG 14 2010
...THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN...
THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN TO MOVE THROUGH THE
FOLLOWING COUNTIES...
COLUMBIANA...MUSKINGUM...GUERNSEY...HARRISON...COSHOCTON...TUSCARAWAS
AND CARROLL...
AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH GUSTY WIND AND HEAVY RAIN ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BOLIVAR TO 4 MILES SOUTHEAST OF
NEWCOMERSTOWN TO BODEN...MOVING EAST AT 30 MPH.
THESE THUNDERSTORMS CAN PRODUCE WIND GUSTS OF OVER 40 MPH...ALSO
HEAVY RAIN THAT MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING
AREAS. VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
STRASBURG... STONE CREEK... OTSEGO...
NEWCOMERSTOWN... BODEN... BAKERSVILLE...
KIMBOLTON... DOVER... BOLIVAR...
NEW PHILADELPHIA... GILMORE... GNADENHUTTEN...
KEEP AN EYE ON THE SKY AND MOVE INDOORS WHEN THUNDERSTORMS STRIKE.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WINDS HEAVY RAIN AND FLOODING PROBLEMS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4023 8166 4064 8163 4067 8146 4065 8142
4065 8124 4072 8123 4073 8109 4077 8109
4077 8107 4046 8108 4016 8120 4016 8122
4002 8123 4008 8186Special weather statement, Aug 14, 5:06 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
606 PM EDT SAT AUG 14 2010
PAZ013-014-020-142300-
BEAVER PA-BUTLER PA-LAWRENCE PA-
606 PM EDT SAT AUG 14 2010
...THUNDERSTORM WITH HEAVY RAIN MOVING FROM LAWRENCE COUNTY AND INTO
BUTLER COUNTY...
AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTHWEST OF MORAINE STATE
PARK...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
MCCONNELLS MILL... FOMBELL... ELLWOOD CITY...
MORAINE STATE PARK... ZELIENOPLE... EVANS CITY...
SAXONBURG... CHICORA... BUTLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
&&
LAT...LON 4097 7971 4068 7979 4084 8033 4102 8032
Thunderstorm Wind, Carroll
- When
- August 14, 5:25 PM EST
- Where
- Carroll County, 0.87 mi NW of Carrollton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.580, -81.090
Law enforcement reported trees down in Carrollton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 14, 20101 death · 1 event
- Lightning Strikes in Georgia, August 14, 20101 injured · $500,000 · 2 events
- Flash Flooding and Flood in Kentucky, August 14 to 15, 2010$204,000 · 55 kt wind · 13 events
- Hail and Damaging Winds in Kansas, August 14, 2010$102,000 · 1.75 in hail · 26 events
- Flooding in Iowa, August 14 to 16, 2010$250,000 · 2 events
- Lightning Strike and Heavy Rain in Alabama, August 14, 2010$170,000 · 3 events
- Damaging Winds in West Virginia, August 14, 2010$127,000 · 65 kt wind · 9 events
- Flash Flooding in Pennsylvania, August 14, 2010$135,000 · 4 events
- Hail and Damaging Winds in Kentucky, August 14, 2010$95,000 · 65 kt wind · 6 events
- Damaging Winds in Oklahoma, August 14, 2010$40,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Tennessee, August 14, 2010$35,000 · 55 kt wind · 3 events
- Damaging Winds in Kentucky, August 14, 2010$33,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257819.